Flash Flood, Ward
- When
- May 8, 2:50 AM CST to 4:00 AM CST
- Where
- Ward County, Minot
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.233, -101.283
Heavy rainfall caused flooding of the city streets and underpasses. Several streets were closed due to the flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Heavy rainfall caused flooding of the city streets and underpasses. Several streets were closed due to the flooding. Two men had to be rescued from flood waters after crossing emergency road closure signs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 8, 2:15 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT SUN MAY 8 2005 .SHORT TERM... THE MODELS ARE ALL IN PRETTY GOOD AGREEMENT AGAIN THIS MORNING...MOVING THE STACKED SURFACE LOW AND UPPER LEVEL LOW NOW OVER THE DAKOTAS SLOWLY EAST. SATELLITE AND RADAR INDICATES A DRY SLOT PUSHING INTO EASTERN ND. THE RADARS SHOW THE PRECIPITATION PUSHING NORTH INTO MANITOBA AND OUT OF EASTERN ND...BUT WITH A CURVING SOUTHWEST FLOW ACROSS WESTERN ND. CONSEQUENTLY, WILL DROP PRECIP FROM SOME OF MY EASTERN COUNTIES THIS MORNING...LOOKING FOR TSTM REDEVELOPMENT THIS AFTERNOON. TEMPS SHOULD BE SUPPRESSED IN THE WEST AND MOST OF CENTRAL...WITH WARMEST TEMPS LIKELY IN THE JAMESTOWN AREA AND SOUTH. K INDEX IN THE JAMESTOWN AREA THIS AFTERNOON SHOULD BE AROUND 35 INDICATING POTENTIAL FOR HEAVY RAIN. AS THE LOW PRESSURE SYSTEM SLIDES SLOWLY EAST...THE PRECIP WILL MOVE WITH IT. WILL KEEP TSTMS IN THE FORECAST THROUGH TODAY...THEN IN THE EASTERN COUNTIES EARLY TONIGHT...WITH SHOWERS CENTRAL AFTER MIDNIGHT...ENDING IN THE SOUTHEASTERN COUNTIES MONDAY MORNING. WEAK RIDGING LATE MONDAY AND MONDAY NIGHT WILL SHIFT EAST AS THE NEXT UPPER LEVEL LOW MOVES INTO THE WESTERN US MONDAY NIGHT...THEN INTO THE ROCKIES TUESDAY AND TUESDAY NIGHT. THIS LOOKS LIKE A REPEAT OF THE CURRENT SYSTEM SO WILL BRING A CHANCE OF SHOWERS/TSTMS INTO THE SOUTHWEST AND SOUTH CENTRAL LATE TUESDAY NIGHT. .LONG TERM... WEDNESDAY THROUGH SUNDAY NIGHT...MIDWEEK WILL LIKELY BE WET. A NEARLY STATIONARY UPPER LOW CENTERED OVER THE GREAT BASIN WEDNESDAY AND THURSDAY WILL CAUSE A SOUTHWEST FLOW OVER ND. SHORT WAVES ALOFT COUPLED WITH A MOIST LOW LEVER EASTERLY FLOW WILL SET THE STAGE FOR CONVECTIVE PRECIPITION. THE GREAT BASIN LOW WILL WEAKEN THURSDAY AND ALLOW THE UPPER TROUGH TO PASS OVER THE CWA ON FRIDAY. THE WEEKEND WILL SEE WARMER AND DRY WEATHER DUE TO RIDGING ALOFT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && TSW/LM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT SAT MAY 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081008- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 509 AM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN SOUTHEASTERN MONTANA THIS MORNING WAS PULLING MOISTURE AND WARM AIR INTO THE REGION. TEMPERATURES SHOULD REACH THE 70S AND LOWER 80S THIS AFTERNOON AND THE ATMOSPHERE WILL BECOME VERY UNSTABLE. THUNDERSTORMS ARE LIKELY TODAY...SOME POSSIBLY SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450505.